A 21-year-old man with lymphadenopathy and Coombs-positive hemolytic anemia had been treated with steroid maintenance therapy. He developed nephrotic syndrome with size increase of lymphadenopathy. Lymph node examination disclosed angioimmunoblastic T-cell lymphoma (AITL). Light microscopy of a renal biopsy specimen showed typical features of membranous nephropathy (MN), such as bubbling appearance and spike formation. Immunofluorescence studies revealed no significant deposition of immunoglobulins. Electron microscopy showed sparse degenerative materials on the epithelial side of the glomerular basement membranes, with intervening spikes. These unique histological findings suggested secondary MN. High-dose steroid therapy followed by six courses of cyclophosphamide, doxorubicin, vincristine, and prednisolone (CHOP) therapy improved his symptoms. One-year follow-up revealed the patient in good health without any signs of relapse. Glomerular manifestations have rarely been reported in association with AITL. To our knowledge, this is the first reported case of nephrotic syndrome due to MN associated with AITL.
- Angioimmunoblastic T-cell lymphoma
- Membranous nephropathy
- Nephrotic syndrome
ASJC Scopus subject areas
- Physiology (medical)